Nausea and Smells!

Hi all,I'm moaning about nausea again,I'm on my 3rd fec of 4 and the nausea and Smells thing is getting worse and going on longer each time.I had emend for first 3 days which weren't too bad but the last week, days 3-10 are really bad,I can't face food but I have to eat to stop my stomach cramps but everything is disgusting me,I've done everything people tell you to regarding food and drink.The doctor gave me different anti sickness this time,cyclizine which doesn't seem to do anything except knock me out so I have to go to bed and I can't do anything.I haven't got a review before my next treatment,should I just man up and deal with it for the last treatment,am I being a Wimp? I feel like I must be doing something wrong any advice.?

16 Replies

  • Hi Vic, you are not a wimp, I didn't have chemo so I cannot begin to imagine how it is to go through it, I feel that you and everyone else going through/gone through chemo are so brave and strong, all I can do is sit here and send love, hugs and best wishes to you and anyone else who may be struggling with treatment. Stay strong xxxxxxx

  • I certainly don't think you're doing anything wrong. I had FEC-T last year, ended November and I got waves of nausea where I couldn't face food despite anti sickness tablets but by sound of it you're having a worse time of it. I just made sure I drank plenty of water to flush the chemo out the kidneys and lubricate the joints. I had the metal taste with the docetaxal and constipation like you would not believe!! That was easily the worst bit for me. I would mention your discomforts at your next chemo, that's what I used to do and the chemo nurses would sometimes go speak with any onc that was around or just give me something to help alleviate whatever I was complaining about!!

  • Oh my sweetie .. You are so NOT a wimp. Xxxxxx I had all the same when I had chemo .. Can't you ring your chemo department /oncologist and have a chat .. I know it's not nice so if you can make it a little easier , then why not.... Good luck x

  • Try getting the 4th treatment. I know how you feel totally. I finished chemo last week after 9 months of it and I finish radiotherapy next week ... Yaaay... You certainly are not a wimp. The smell and taste issues are dreadful. Try remember that this is only temporary and once your chemo is done your body and senses will right itself. Try finish the treatment rather than giving cancer the tiniest of doors in which to return. Try eating a couple of pieces of tinned pineapple before a meal that stimulates tastebuds also try valoid for antisickness. Stay Strong fellow fighter, we will both get there in the end. Xxx

  • Hi

    Have you spoken to the Nurses on the Unit where you go to for your Chemo?

    I found them invaluable & always able to help or recommend a solution.

    There are many anti nausea options so let them know how you feel & hopefully they can find you something that works.

    Good Luck & hope you feel better soon xx

  • Hi Vic, you are doing really well, please be proud of yourself! I had 3 FEC followed by 3 FEC T, and had similar problems. I found that I could eat melon, salmon and noodles and drink lemon and ginger tea. Like you, there was so much food I couldn't stomach. But also I gave into my body and ate during the night when I could face it. Good luck and keep going, you will get there !

  • Thank you everybody for your help,I'm going to ask if there's anything else I can do.Even the thought of going for my next treatment is filling me with dread and I can't get the smell of the hospital out of my head and it makes me nausea just thinking about it.My sister bought me some bottle green ginger drink,nice but it's a bit fiery on your throat.Today I am going to eat every 2 hours see if that helps.Thank you again for your support and kindness.Luv vicky.x

  • Hi honey I reacted very badly to FEC and was sick for a few days after each treatment and unable to eat much. It got worse after first one bit if it's any comfort, the effects after 3rd dose were longer lasting than the 4th (last treatment). So that was a relief. I tolerated taxotere far better, and then on herceptin then tamoxifen now letrozole. Only another year to go!

  • Have you been given domperidone tablets to take as required? If so, I would recommend taking them 3 times a day during the period you are likely to feel sick. If you haven't been given any, ask if it can be prescribed

  • hi,I took them first 2 times and they gave me violent stomach cramps and then diarrhea so I had to take loperamide to stop that but I think I'd rather deal with that than what's happened this time.To be honest I'm just going to try to deal with it via a natural aproach this time through diet,I'm not happy to be putting all these chemicals in my body.Thanks for your thoughts though.x

  • Hello.! Please don't think your being a wimp, your not, you're a fighter.!

    I've just had my 5th out 6 FEC treatments, I find I have to be so precise about when I take my tablets or nausea hits me like a b***h.

    I am finding that I can't get rid of the taste I have in my mouth whilst having the treatment (I go through mints like there's no tomorrow lol - which also helps with the constipation).! The thought of having my last treatment makes me want to throw up right now, but better to have than not.!

    I have been drinking flavoured water, the Raspberry & Apple is tangy enough that it doesn't taste funny to me.!

    Hope things get better for you, and try to remember this is all temporary, sending lots of hugs your way


  • Thanks sandy,I'm still trying to find food and drinks that work for me,might work it out by the end ofor treatment!😊I know you're supposed to go sugar free but I had a "full fat"coke yesterday and it was so good! I'll keep trying, you're right about going for the treatment it does make your stomach churn to think of it doesn't it.You are doing brilliantly to get through 5 fec treatments,fingers crossed you stay well.Luv vicky.x

  • Sorry for the late response. Please contact your oncology unit - do you have an emergency number you can ring? I'm sure there will be something they can keep trying you with to relieve your symtons or, at least, improve them. Please don't wait until your next treatment. Fortunately, I didn't have too bad a time with the Fec. I am 5 years down the line since then so have probably forgotten some of my symptons so I'm sure that you will eventually. It seems a long time when you are going through it but it will be worth it in the end xx

  • Thank you, I have an appointment tomorrow, I stopped taking the cyclizine which I had a very bad reaction to,I am making sure I dont have that again it's caused really bad problems this time.Thanks for your comments I am determined to find an easier way of managing the nausea.x

  • I found sticking to white bread toasted, booked eggs and peppermint capsules helped. And no need to man up. They really should be able to control nausea - complain long and loudly u til they sort it!!

  • Thankyou,Ive got 2 really good books called the cancer fighting kitchen (american)and the royal Marsden cancer cookbook, they havery loads of information and ideas and recipes for what you should be eating,I m trying not to have any more drugs this time than is absolutely necessary as I seem to have a bad reaction to them all and it's made me very cautious of taking them.I've also ordered something called"quease ease",an inhaler that is supposed to help nausea,I'll post about it when it arrives,has anyone else used It? Thank you all for your comments and support.xx

You may also like...